Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2005, 6:43 AM EDT for Darke County, Ohio; Wayne County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 6:43 AM EDT (10:43 UTC)
- Expired
- Jun 28, 2005, 7:30 AM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Wayne County, IN, Darke County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:10 AM EDT | HAIL 0.88 | New Madison, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 281043 SVRILN INC177-OHC037-281130- /O.NEW.KILN.SV.W.0069.050628T1043Z-050628T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 643 AM EDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAYNE COUNTY IN INDIANA SOUTHERN DARKE COUNTY IN OHIO * UNTIL 730 AM EDT(630 AM EST) * AT 541 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MADISON... GREENVILLE... ARCANUM... IN ADDITION...WHITEWATER...BETHEL...HOLLANSBURG...CASTINE... PALESTINE...WAYNE LAKES...ITHACA AND ABBOTTSVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. LAT...LON 3999 8493 3990 8491 3992 8441 4019 8457 $$
3 follow-up statements
000 WWUS51 KILN 281100 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 659 AM EDT TUE JUN 28 2005 INC177-281109- /O.CAN.KILN.SV.W.0069.000000T0000Z-050628T1130Z/ WAYNE IN- 559 AM EST TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST WAYNE COUNTY HAS BEEN CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4002 8482 3991 8482 3992 8441 4019 8457 $$ OHC037-281130- /O.CON.KILN.SV.W.0069.000000T0000Z-050628T1130Z/ DARKE OH- 659 AM EDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM EDT FOR SOUTHERN DARKE COUNTY... AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HOLLANSBURG...MOVING EAST NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... NEW MADISON...GREENVILLE AND ARCANUM. IN ADDITION...PALESTINE...CASTINE...WAYNE LAKES...ITHACA... ABBOTTSVILLE...GORDON AND PITSBURG ARE NEAR THE PATH OF THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4002 8482 3991 8482 3992 8441 4019 8457 $$
000 WWUS51 KILN 281107 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 706 AM EDT TUE JUN 28 2005 OHC037-281130- /O.CON.KILN.SV.W.0069.000000T0000Z-050628T1130Z/ DARKE OH- 706 AM EDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM EDT FOR SOUTHERN DARKE COUNTY... AT 703 AM EDT...STORM SPOTTERS REPORTED NICKEL SIZED HAIL IN NEW MADISON. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW MADISON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... GREENVILLE AND ARCANUM. IN ADDITION...PALESTINE...CASTINE...WAYNE LAKES...ITHACA... ABBOTTSVILLE...PITSBURG AND GORDON ARE NEAR THE PATH OF THIS STORM. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. LAT...LON 4002 8482 3991 8482 3992 8441 4019 8457 $$
000 WWUS51 KILN 281127 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 727 AM EDT TUE JUN 28 2005 OHC037-281137- /O.EXP.KILN.SV.W.0069.000000T0000Z-050628T1130Z/ DARKE OH- 727 AM EDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DARKE COUNTY EXPIRES AT 730 AM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 4002 8482 3991 8482 3992 8441 4019 8457 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:49 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 28, 2:49 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 249 AM EDT TUE JUN 28 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... THERE WAS SOME ISOLATED CONVECTIVE ACTIVITY...MAINLY SW OF THE FCST AREA...ASSOCIATED WITH AN UPPER LOW/TROF. TEMPERATURES WERE MAINLY IN THE LOW TO MID 70S. FOR TODAY...THE AFOREMENTIONED UPPER TROF AND S/W WILL WORK ACROSS THE AREA. THERE IS MODERATE INSTABILITY WITH PW(S) AROUND 1.75 INCHES. GIVEN THIS...AND CONSIDERING MET AND MAV GUIDANCE POPS...IT APPEARS THAT COVERAGE WILL BE MORE EXPANSIVE THAN MONDAY...SO HIGH LIKELY POPS WHICH ARE A BIT BELOW THE MAV AND MET GUIDANCE SEEMS REASONABLE...TAPERING OFF INTO THE EVENING. TONIGHT...WILL CARRY ONLY SLIGHT CHANCE POPS AFTER MIDNIGHT. LOW TEMPS WILL BE SOMEWHAT LOWER THAN THIS MORNING IN THE UPPER 60S TO LOWER 70S. ON WEDNESDAY...ANOTHER S/W MOVES ACROSS THE FCST AREA. NAM TIME HEIGHT PROFILES SHOW MORE MID AND HIGH LEVEL MOISTURE THAN THE GFS DOES...AND THIS IS REFLECTED IN HIGHER MAV THAN MET GUIDANCE HIGH TEMPS...IN THE LOWER 90S COMPARED WITH MID TO UPPER 80S. ALSO...MAV GUIDANCE POPS ARE LOWER AS WELL. WILL COMPROMISE ON BOTH...LEANING SOMEWHAT TOWARD THE MAV/GFS...WITH CHANCE POPS TAPERING OFF INTO THE EVENING AGAIN WITH LOWS NEAR 70 WEDNESDAY NIGHT. && .PREVIOUS DISCUSSION... (ISSUED 150 AM EDT TUE JUN 28 2005) AVIATION (06Z-06Z)... TIMING CONVECTION AT TAF SITES WILL BE MAIN CHALLENGE. MOST ACTIVITY HAS DIMINISHED ACROSS THE AREA BUT CANNOT RULE OUT SOME DEVELOPMENT BEFORE DAYBREAK ESPECIALLY IN WESTERN LOCATIONS CLOSER TO AXIS OF SHEARED SHORT WAVE. HAVE DECIDED TO HOLD OFF ON PRECIPITATION FOR THE SCHEDULED RELEASE AND CONTINUE TO MONITOR TRENDS. BETTER CHANCE OF CONVECTION WILL COME WITH HEATING. LIMITED TEMPO TSRA TO EARLY TO MID AFTERNOON WITH VCTS OR CB DESIGNATOR USED AT TIMES OF LOWER PROBABILITY. IT APPEARS THAT SHOWERS AND THUNDERSTORMS WILL HAVE DIMINISHED AND/OR MOVED EAST OF THE TAF SITES BEFORE 00Z. (ISSUED 340 PM EDT MON JUN 27 2005) LONG TERM (WEDNESDAY THROUGH MONDAY)... CDFNT LOCATED NEAR OR N OF FCST AREA STARTING 12Z WED. SLY FLOW AHEAD OF IT COMBINED WITH AXIS OF H5 TROF AT ROUGHLY THE SAME TIME WILL INCREASE CHANCE OF SHOWERS OVER FCST AREA DURING THE DAY. HAVE ENDED PRECIP OVER THE WEST BY 0Z THURS AND THE EAST BY 6Z AS THE FRONT WASHES OUT AND NEVER GETS THROUGH THE FCST AREA. DAYTIME HOURS ON THURS BRINGS ANOTHER FRONT RIDING ALONG WASHED OUT BOUNDARY FROM PREVIOUS ONE WITH THE LOW IN THE UPPER MIDWEST TRACKING N OF THE GTLKS. H5 PATTERN WEAKENS BUT THE MEAN TROFFINESS GENLY RUNS FROM SRN GTLKS THROUGH THE OH AND TNVLYS. OVERNIGHT WED SHOWS THE NRN PORTION OF THE H5 TROF BECOMING ZONAL FROM ABOUT THE OHRVR NWD. THE SFC FNT THURS BECOMES MORE OPEN AS THE FORCING SHIFTS WELL TO THE N. WAVES WILL MOVE THROUGH THE ZONAL FLOW AND ONLY CHANCE POPS EXPECTED LATER IN THE DAY WITH BEST CHANCE TO THE N...LOW OR SCHC TO THE S AS THE SFC WAVE OPENS. BY FRI...GFS HAS SOME POST FRONTAL SHOWERS TO THE S EARLY IN THE DAY...WILL LEAVE OUT ATTM UNLESS SRN FCST OFFICES ARE HITTING IT UP. SFC HI BUILDS OVER THE UPPER MIDWEST AND NRLY FLOW IS PROGGED OVER FCST AREA THROUGH 18Z SAT AS THE HI TRACKS TOWARD KTOL. STILL A GOOD AMOUNT OF DOWNWARD MOTION SAT AND SAT NIGHT WHILE SUN SEES RETURN FLOW WHICH JUST SLIGHTLY BUILDS H5 HEIGHTS. FCST TO REMAIN DRY SUN AS THE SFC FRONT AND ANY FORCING IS IN THE MIDWEST...WELL W OF FCST AREA. H5 HEIGHTS CONTINUE TO BUILD SUN AND MON...AND THE SFC FNT ISNT PROGGED TO BE ANYWHERE NEAR FCST AREA DURING THIS TIME. A QUICKER PROGRESSION MAY LEAD TO SHOWER ACTIVITY LATER MON...WILL LEAVE OUT PRECIP ATTM AND SEE WHERE ITS PROGGED TOMORROW. MAV IS TOO WARM AND TOO DRY ON WED...ALTHOUGH THE TREND IS TO LOWER POPS AND INCREASE TEMPS. PREFER THE BLEND OF MAV/MET WHICH IS CLOSE BUT SLIGHTLY COOLER THAN FWC AND CLOSE TO FWC POPS. RAISED A DEGREE FROM PREVIOUS FCST WED AND WED NITE...SIMILAR TO PREV FCST THURS AND THURS NITE. ON FRI...HIGH BUILDS IN AND NRLY FLOW KEEPS COOLER TEMPS OVER FCST AREA...POSSIBLY DIPPING INTO THE 50S OVERNIGHT. SAT TEMPS WERE TOO COOL...EVEN WITH CAA...SKIES SHOULD BE MOCLEAR AND THIS WILL ALLOW BOUNDARY LAYER TO RISE INTO THE 80S WITH LOWER HUMIDITIES. HIGH MAINTAINS COOLER AND DRIER AIR OVER US SAT AND SAT NIGHT...WITH A SLOW INCREASE IN TEMPS EXPECTED SUN AND MORE SO ON MON. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 4:59 AM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT TUE JUN 28 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ONE OR TWO STORMS COULD BECOME STRONG ENOUGH TO PRODUCE WIND DAMAGE. IN ADDITION...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 28, 6:29 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 AM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL 1 SE CAMBRIDGE CITY 39.80N 85.16W
06/28/2005 0.75 INCH WAYNE IN TRAINED SPOTTER
0603 AM HAIL DUBLIN 39.81N 85.21W
06/28/2005 0.75 INCH WAYNE IN AMATEUR RADIO
ALSO 4-6 INCH TREE LIMBS DOWN,1 TREE UPROOTED
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 26 min |
| Jun 28, 1:03 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 42 min |
| Jun 28, 1:49 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 56 min |
| Jun 28, 2:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 35 min |
| Jun 28, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Pickaway | 40 min |
| Jun 28, 3:16 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 44 min |
| Jun 28, 5:42 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 50 min |
| Jun 28, 12:04 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 41 min |
| Jun 28, 6:48 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.